Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just Starting meds
Jan 4, 2006

After testing positive 18 years ago and with delining t-cells..down to 54 a couple weeks ago.. ..My doctor finally convinced me to start the meds. It's only been a few days since I started..so far I have some nausua & dirarea.. not too bad tho. Are these side effetcs temporary or is this some thing I have to live with? I am taking 2 trizivir and 1 Kaletra twice a day... Also my last labs revealed my white blood count was low as well. Does this have anything to do with the HIV?...

Response from Dr. Young

Thanks for your post.

I do agree that with a CD4 count of 54 it's long since time to start medications for HIV. Your low WBC count is consistent with having advanced HIV disease and AIDS.

I'm puzzled by the doses of the medications that you're taking. Trizivir (AZT/3TC/abacavir) is dosed 1 tablet twice daily; lopinavir/ritonavir (Kaletra, capsule formulation) is dosed 3 capsules twice daily or 6 once-daily. The new tablet formulation of Kaletra is dosed 2 tablets twice daily or 4 once daily.

Most of the side effects of medications are at their worse in the first weeks of treatment and then subside.

Given the differences in your reported doses and the recommended doses, I'd contact your doctor as soon as possible to clarify.

Good luck, be well. BY



Previous
difference between HIV type 1 and type 2
Next
Starting Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement